Validity of subsampling and plug-in asymptotic inference for parameters defined by moment inequalities

Donald W.K. Andrews, Patrik Guggenberger

Research output: Contribution to journalArticlepeer-review

84 Scopus citations

Abstract

This paper considers inference for parameters defined by moment inequalities and equalities. The parameters need not be identified. For a specified class of test statistics, this paper establishes the uniform asymptotic validity of subsampling, m out of n bootstrap, and plug-in asymptotic tests and confidence intervals for such parameters. Establishing uniform asymptotic validity is crucial in moment inequality problems because the pointwise asymptotic distributions of the test statistics of interest have discontinuities as functions of the true distribution that generates the observations. The size results are quite general because they hold without specifying the particular form of the moment conditionsonly 2 + moments finite are required. The results allow for independent and identically distributed (i.i.d.) and dependent observations and for preliminary consistent estimation of identified parameters.

Original languageEnglish (US)
Pages (from-to)669-709
Number of pages41
JournalEconometric Theory
Volume25
Issue number3
DOIs
StatePublished - Jun 2009

All Science Journal Classification (ASJC) codes

  • Social Sciences (miscellaneous)
  • Economics and Econometrics

Fingerprint Dive into the research topics of 'Validity of subsampling and plug-in asymptotic inference for parameters defined by moment inequalities'. Together they form a unique fingerprint.

Cite this